Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

July 19, 2017Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jul 19, 2017, 7:34 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2017, 7:34 PM CDT (00:34 UTC)
Expired
Jul 19, 2017, 8:00 PM CDT
In force
26 min
Issued by
NWS Milwaukee, WI

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 107 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS83 KMKX 200034
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
734 PM CDT WED JUL 19 2017

WIZ046-047-051-056>058-200100-
Dodge-Columbia-Marquette-Green Lake-Sauk-Fond Du Lac-
734 PM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOND DU LAC...GREEN
LAKE...NORTHERN COLUMBIA AND MARQUETTE COUNTIES...

At 734 PM CDT, a strong thunderstorm was located near New Lisbon, or
9 miles north of Mauston, moving east at 55 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Waupun, Ripon, Wisconsin Dells, Berlin, Montello, Markesan,
Westfield, Princeton, Green Lake, Brandon, Lawrence, Packwaukee,
Alto, Manchester, Oxford, Endeavor, Neshkoro, Fairwater, Kingston and
Marquette.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4390 8888 4389 8866 4362 8876 4363 9017
      4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 0034Z 271DEG 46KT 4393 9007 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:14 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 19, 3:14 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Wed Jul 19 2017

.SHORT TERM...Tonight through Thursday

MCS roaring through MN this afternoon with a path taking it
towards southern WI riding along a boundary that stretches just
south of the area or at least running through southwest or
southern WI. Huge dewpoint gradient exists at this time with upper
50s in Sheboygan to lower and mid 70s just south and west of
Madison. MCS will pack a punch most likely with damaging winds and
heavy rainfall possible...to pin point an exact track is still
iffy but it looks like the area will be impacted by this
convective system. Another less likely issue will be behind the
system...possible that strong low level jet perpendicular to the
boundary may help to produce some training cells that could drop
heavy rainfall of a narrow area. Much to watch tonight!

Thursday should see a period of dry conditions with some clouds
lingering...small chance that a few afternoon/evening showers or
thunderstorms could develop. Warm and humid conditions continue.

.LONG TERM...Friday through Tuesday

Friday begins a second punch of possible heavy rainfall with
showers and thunderstorms possible through the day. the set-up is
ripe for heavy rainfall with solid dynamics and High PWATS. would
be possible for some to see 2 to 3 inches of rain on Friday.
Slight risk for severe storms on that day...but with many areas
very wet at this time flooding concerns are the main threat
especially for those hit so hard last week. Temps hanging in the
lower 80s for highs.

Over the weekend the chances for showers and thunderstorms are
lesser on Sunday than Saturday. Warmer temps on Sat with mid 80s
and just a bot cooler on Sunday with temps barely hitting 80.
After the weekend mainly dry and pleasant late July conditions
look to continue to start next week with highs in the mid to upper
70s and dewpoints in the 50s.

&&

.AVIATION(18Z TAFS)...
Multiple concerns for the TAF period...stratocu lifting across
much of Southern WI is the first concern...no so much at MKE or
UES...but elsewhere an issue for a few more hours at least. The
second concern is the huge thunderstorm complex nearing the MN/IA
border from SD...it should continue to move south and east towards
the region overnight into the area. Timing will be an issue and
it may be earlier than forecast...but it should be expected and
will have the possible impact of strong gusty winds at times and
low visibility and ceilings when it impacts the region. Finally
the last concern will be wind shear overnight...significant low
level jet will be present and linger through the early morning
hours of Thursday. Outside of this light to modest winds and
mainly VFR conditions.

&&

.MARINE...
Clouds have lifted from this morning with mainly clear
skies...light winds from the northeast or east will continue.
waves should be very modest at best with the only real concern
the possible shot of thunderstorms from the system moving across
MN at this time. After that threat passes by early morning...light
winds and modest wave action will continue through the day
Thursday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Thursday and Aviation/Marine...ABS
Thursday Night through Wednesday...ABS
Hazardous weather outlook, Jul 19, 3:31 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
331 PM CDT Wed Jul 19 2017

WIZ046-047-051-052-056>060-062>072-202045-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
331 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

A line of thunderstorms is expected to cross primarily south
central and southwest Wisconsin during the late evening. The
greatest threat from these storms is damaging wind up to 70 mph.
Secondary threats would include large hail, heavy rain, and
possibly a tornado.

Additional thunderstorms are possible late tonight across all of
southern Wisconsin. These storms may also be severe with damaging
winds, large hail, and heavy rain possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a slight chance of thunderstorms on Thursday and Thursday
night.

Thunderstorms are likely Friday afternoon through Saturday
morning. Repeated rounds of storms over the same area may produce
heavy rain that would affect the already high rivers. Gusty winds
and hail are possible at times as well. There is a slight risk for
severe storms during this period.

Heat index values in the middle 90s are forecast across mainly
southern and western portions of the area Thursday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tonight.

LMZ643>646-202045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
331 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Thunderstorms are possible late tonight. These storms may be
severe with damaging winds and large hail possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a slight chance of thunderstorms on Thursday and Thursday
night.

Thunderstorms are likely Friday through Saturday morning. Gusty
winds and hail are possible at times. There is a slight risk for
severe storms during this period.

SPM

www.weather.gov/mkx

In the hours before

Local storm report, Jul 19, 7:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     3 SE REWEY              42.81N 90.37W
07/19/2017                   LAFAYETTE          WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE WESTERN
            PART OF LAFAYETTE COUNTY. NO OTHER DETAILS
            AVAILABLE.

&&

BH
Local storm report, Jul 19, 7:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND DMG     2 E HIGHLAND            43.05N 90.33W
07/19/2017                   IOWA               WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE WESTERN
            PART OF IOWA COUNTY. NO OTHER DETAILS
            AVAILABLE.

&&

BH
Special weather statement, Jul 19, 7:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
734 PM CDT WED JUL 19 2017

WIZ046-047-051-056>058-200100-
Dodge-Columbia-Marquette-Green Lake-Sauk-Fond Du Lac-
734 PM CDT WED JUL 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOND DU LAC...GREEN
LAKE...NORTHERN COLUMBIA AND MARQUETTE COUNTIES...

At 734 PM CDT, a strong thunderstorm was located near New Lisbon, or
9 miles north of Mauston, moving east at 55 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Waupun, Ripon, Wisconsin Dells, Berlin, Montello, Markesan,
Westfield, Princeton, Green Lake, Brandon, Lawrence, Packwaukee,
Alto, Manchester, Oxford, Endeavor, Neshkoro, Fairwater, Kingston and
Marquette.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4390 8888 4389 8866 4362 8876 4363 9017
      4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 0034Z 271DEG 46KT 4393 9007

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:01 PM CDTTornado WarningMKXIowa, Sauk29 min
Jul 19, 7:10 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock80 min
Jul 19, 7:24 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk81 min
Jul 19, 7:48 PM CDTTornado WarningMKXDane, Green, Rock42 min
Jul 19, 7:53 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth67 min
Jul 19, 8:28 PM CDTSpecial Marine WarningMKX2 hr
Jul 19, 8:29 PM CDTSpecial Weather StatementMKXDodge, Fond du Lac, Green Lake, Washington31 min
Jul 19, 8:37 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth26 min
Jul 19, 8:40 PM CDTSpecial Weather StatementMKXMilwaukee, Waukesha2 hr
Jul 19, 9:02 PM CDTSpecial Weather StatementMKXKenosha58 min
Jul 19, 9:16 PM CDTSpecial Weather StatementMKXColumbia, Dane, Dodge44 min
Jul 19, 9:32 PM CDTAreal Flood AdvisoryMKXDane118 min
Jul 19, 10:03 PM CDTSpecial Marine WarningMKX87 min
Jul 19, 10:09 PM CDTSpecial Weather StatementMKXDodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 5 more81 min
Jul 19, 10:28 PM CDTHigh Wind WarningMKXDane, Dodge, Green, Jefferson, Kenosha, Milwaukee and 6 more2 hr
Jul 19, 10:35 PM CDTSpecial Marine WarningMKX85 min
Jul 20, 12:26 AM CDTSpecial Weather StatementMKXColumbia, Sauk94 min
Jul 20, 12:33 AM CDTAreal Flood AdvisoryMKXSauk6 hr
Jul 20, 1:20 AM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 20, 1:50 AM CDTSpecial Weather StatementMKXSauk55 min
Jul 20, 2:26 AM CDTAreal Flood AdvisoryMKXDane, Iowa, Sauk3 hr
Jul 20, 3:12 AM CDTAreal Flood AdvisoryMKXGreen, Lafayette3 hr
Jul 20, 3:42 AM CDTSpecial Weather StatementMKXIowa78 min
Jul 20, 5:07 AM CDTSpecial Weather StatementMKXGreen, Lafayette38 min
Jul 20, 6:08 AM CDTSpecial Weather StatementMKXKenosha, Walworth52 min
Jul 20, 7:03 AM CDTRiver Flood WarningMKXSauk7 days
Jul 20, 7:03 AM CDTRiver Flood WarningMKXSauk4 days
Jul 20, 7:03 AM CDTRiver Flood WarningMKXSauk9 days
Jul 20, 9:54 AM CDTRiver Flood WarningMKXRock3 days
Jul 20, 10:04 AM CDTRiver Flood WarningMKXLafayette34 hr
Jul 20, 10:04 AM CDTRiver Flood WarningMKXGreen13 days
Jul 20, 10:04 AM CDTRiver Flood WarningMKXLafayette4 days
Jul 20, 10:08 AM CDTRiver Flood WatchMKXGreen, Rock4 days
Jul 20, 1:30 PM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 9 more41 hr
Jul 20, 5:41 PM CDTRiver Flood WarningMKXGreen, Rock8 days

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.